Arizona, 2007Flash Flood in Arizona, July 27, 2007
July 27, 2007 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm caused flash flooding west of Dilkon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm caused flash flooding west of Dilkon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 27, 2:50 PM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 27, 2:50 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST FRI JUL 27 2007
.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA
FOR THE NEXT SEVERAL DAYS. EXPECT AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FOR EACH DAY INTO NEXT WEEK. CLOUDS AND PRECIPITATION
WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW NORMAL.
&&
.DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
AS DEEP MONSOONAL MOISTURE REMAINS IN PLACE ACROSS THE NORTHLAND.
THE FOCUS OF THE ACTIVITY THUS FAR HAS BEEN OVER THE CHUSKA
MOUNTAINS AND FOR AREAS ALONG AND SOUTHWEST OF MOGOLLON
RIM...INCLUDING YAVAPAI AND GILA COUNTIES. WITH THE VERY WEAK
LOW-LEVEL WIND SHEAR AND STORM MOTIONS GENERALLY 10 MPH OR
LESS...THE GREATEST WEATHER THREAT FOR THE REMAINDER OF THIS
AFTERNOON AND EVENING WILL MOST LIKELY BE LOCALIZED AREAS WITH
FLOODING ISSUES.
BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS
THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE
REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK.
ALL OF THIS IS REPRESENTED IN THE FORECAST ZONES AND GRIDS...AND NO
MAJOR UPDATES TO PREVIOUS FORECAST ARE WARRANTED AT THIS TIME.
KD
&&
.AVIATION...FOR THE 00Z PACKAGE...SCATTERED TO NUMEROUS
THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WITH MVFR
CONDITIONS ACCOMPANYING THE STRONGER STORMS. THE MAIN THREAT WITH
STORMS WILL BE REDUCED VISIBILITY IN HEAVY RAIN. EXPECT AREAS WITH
CEILINGS FROM 3 TO 6 KFT AGL WITH A FEW MOUNTAIN TOPS OBSCURED.
STORMS WILL DECREASE IN COVERAGE AFTER 04Z BUT ISOLATED SHOWERS AND
STORMS WILL CONTINUE OVERNIGHT. ANOTHER ROUND OF STORMS CAN BE
ANTICIPATED ON SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 27, 9:50 AM MST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
950 AM MST FRI JUL 27 2007
AZZ004>018-037>040-280700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
950 AM MST FRI JUL 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
DEEP MOISTURE REMAINS OVER NORTHERN ARIZONA TODAY. SCATTERED TO
NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE NORTHLAND
BY LATE MORNING...INITIALLY ACROSS THE HIGHER TERRAIN OF THE WESTERN
MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS. STORMS TODAY WILL BE VERY
SLOW MOVING...WITH HEAVY RAINFALL AND LOCALIZED FLOODING LIKELY TO
BE THE MAIN THREAT. A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR
SLIGHTLY LARGER THAN A HALF INCH IN DIAMETER. THUNDERSTORMS ARE
LIKELY TO CONTINUE UNTIL ABOUT MIDNIGHT BEFORE DIMINISHING IN
COVERAGE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Navajo
- When
- July 27, 4:00 PM MST to 4:40 PM MST
- Where
- Navajo County, 6 mi W of Dilkon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.380, -110.426
Flash flooding brought high water over route 15 between mile markers 59 and 63 about 5 miles west of Dilkon.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, July 27, 20071 death · $5,000 · 1 event
- Rip Current in Washington, July 27 to 28, 20071 death · 1 event
- Rip Current in Texas, July 27, 20071 death · 1 event
- Lightning Strikes in Vermont, July 27, 20071 injured · $900,000 · 2 events
- Flash Flood and Damaging Winds in Arizona, July 27, 2007$220,000 · 70 kt wind · 5 events
- Flash Flood and Hail in Kentucky, July 27, 2007$125,000 · 60 kt wind · 9 events
- Hail and Damaging Winds in North Carolina, July 27, 2007$60,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in North Carolina, July 27, 2007$60,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, July 27, 2007$55,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in New York, July 27, 2007$55,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Pennsylvania, July 27, 20073 injured · $13,000 · 50 kt wind · 7 events
- Flash Flood in Wyoming, July 27, 2007$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52716.